MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 SOFT 5MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035475200
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available to manufacturer.
 
Event or Problem Description
It was reported that a coil (subject device) failed to detach when an attempt was made to detach it with a detachment system.The tail of the delivery wire was found fractured when the subject coil was removed during the procedure.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date added.H3 device evaluated by mfg updated.H3 summary attached updated.D4 expiration date added.D9 product available to stryker updated.D9 returned to manufacturer on updated.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the coil proximal contact was seen to be detached from the pusher wire and due to this, the coil would not detach successfully.During functional inspection, the coil did not detach successfully.The reported coil delivery wire broken/fractured during use was not confirmed during the investigation.It is probable that the detached proximal contact found during analysis was interpreted as the coil delivery wire in the reported event.The reported main coil failed/unable to detach was able to be confirmed based on the damage noted to the proximal contact.The device failed to meet specifications when received for complaint investigation.Additional information was provided by the customer stated the device was confirmed to be in good condition during preparation/prior to use on the patient and the device prepared for use as per the directions for use.It is probable that the proximal contact detached/separated in the attempt to insert the the proximal end of the delivery wire into the inzone to complete the coil detachment, resulting in the failure to detach the main coil.An assignable cause of procedural factors will be assigned to the reported and as analyzed main coil failed/unable to detach, as the issue is associated with a product that meets design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.It is probable that the proximal contact detached as a result of handling of the device during preparation of the device or during advancement of the device.An assignable cause of handling damage will be assigned to the analyzed defect coil proximal contact detached/separated.The manufacturer has reviewed all information and determined this event no longer meets the requirement of the reportable event for the device in question.
 
Event or Problem Description
It was reported that a coil (subject device) failed to detach when an attempt was made to detach it with a detachment system.The tail of the delivery wire was was found fractured when the subject coil was removed during the procedure.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.

Brand Name
TARGET 360 SOFT 5MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10974155
Report Number3008881809-2020-00383
Device Sequence Number3241256
Product Code HCG
UDI-Device Identifier04546540676511
UDI-Public04546540676511
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/27/2022
Device Model NumberM0035475200
Device Catalogue NumberM0035475200
Device Lot Number21959952
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer02/16/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date03/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).; INZONE DETACHMENT SYSTEM (STRYKER).; EXCELSIOR SL-10 MICROCATHETER (STRYKER); INZONE DETACHMENT SYSTEM (STRYKER)
Patient Age61 YR